MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL
Model Number ONXAAP-23
Medical Device Problem Codes Perivalvular Leak (1457); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Endocarditis (1834); Fatigue (1849); Pseudoaneurysm (2605); Insufficient Information (4580)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received, study patient experienced a serious adverse event described as "chronic type b dissection" which required "redo aortic root replacement." procedure (implant) date: on (b)(6) 2022.Event onset date: 22may2025.Event end date: 12june2025.The event was listed as not related to the procedure, possibly related to aortic valve disease of heterogeneous ethology, and possibly related to the on-x aap device.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.An onxaap was implanted on (b)(6) 2022 in a 58-year-old female with a past medical history of strep veridians native aortic valve endocarditis, chronic kidney disease on peritoneal dialysis, descending thoracic aortic dissection, type 2 diabetes, and hypertension.The subject was enrolled in the ascend study.On (b)(6) 2025 (1,213 days or approx.3yr 4 months after implant) the patient presented to the ed with complaints of chest pain for one day and fatigue for one week.According to the provided medical records ¿the work up was significant for dehisced aortic root with active extravasation on ct and she was admitted to csicu for impulse control, cultures, antibiotics, and tte.She underwent redo sternotomy and aortic root replacement, onx conduit, l coronary reimplantation, rca coronary button, with open chest on 5/27 and she returned to or 05/28 for chest closure and completed her open chest antibiotic protocol on 5/29.¿ the replacement surgery was complicated by friable tissue located in the posterior aspect of the root and it became apparent to the surgeon that they would have to re-do the entire root to achieve adequate hemostasis.The patient came off bypass and was transferred to the icu following the aortic root replacement.The explanted valve was not returned for examination.The provided medical records were the only documentation available for review.Based on the information provided, the pseudoaneurysm was attributed to endocarditis; however, the source of the endocarditis remains unknown.As all on-x valves undergo validated terminal sterilization prior to distribution, the valve itself is unlikely to be the source of the infection.The device history record (dhr) for the implanted valve was reviewed and confirmed that the valve passed all acceptance criteria prior to its release.No product nonconformities or deviations were found.The instructions for use (ifu) for the on-x valve states that reoperation, including explantation, may result from a complication, in this case, endocarditis, a known potential event acknowledged in the ifu.Though rare, historically, endocarditis occurs at a rate of 0.3 %/patient-year for mechanical aortic heart valves "[iso 5840-2:2021]".This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.References: iso 5840-2:2021 (e) cardiovascular implants- cardiac valve prostheses, annex i.On-x® ascending aortic prosthesis with the vascutek gelweave valsalvatm graft, instructions for use.Http://www.Onxlti.Com/ifu/.

Brand Name
ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key22815253
Report Number1649833-2025-00028
Device Sequence Number8756398
Product Code LWQ
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/01/2023
Device Model NumberONXAAP-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date10/24/2025
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale